Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 302, NWS Atlanta, GA

October 25, 2010Chattooga County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 25, 2010, 5:26 AM EDT for Chattooga County, Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2010, 5:26 AM EDT (09:26 UTC)
Expired
Oct 25, 2010, 6:15 AM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 5:45 AM EDTTSTM WND DMGSummerville, GACHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTS NUMEROUS TREES AND POWER LINES DOWN DUE TO WINDS. SEVERAL BUILDINGS SUSTAINED ROOF DAMAGE DUE TO WINDS AND DOWNED TREES. SOME HAIL WAS OBSERVED.
Oct 25, 5:45 AM EDTHAIL 1Summerville, GACHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTED HAIL OF UNKNOWN SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 2:33 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS52 KFFC 250926
SVRFFC
GAC055-251015-
/O.NEW.KFFC.SV.W.0302.101025T0926Z-101025T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 AM EDT MON OCT 25 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTOOGA COUNTY IN NORTHWEST GEORGIA

* UNTIL 615 AM EDT

* AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF SUMMERVILLE TO   
  24 MILES SOUTHWEST OF SUMMERVILLE...  AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT MONDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3458 8552 3459 8521 3458 8510 3443 8519
      3439 8526 3436 8534 3429 8538 3429 8547
      3456 8553 3458 8553
TIME...MOT...LOC 0926Z 258DEG 37KT 3456 8552 3444 8552
          3425 8566

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 4:03 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 25, 4:03 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 AM EDT MON OCT 25 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
SHORT WAVE MOVING INTO THE LOWER MISSISSIPPI VALLEY THIS MORNING
SHOULD PUSH ACROSS GEORGIA TODAY. STRONG WARM AIR ADVECTION AHEAD
OF THIS FEATURE HAS PUSHED DEW POINTS INTO THE 60S OVER MUCH OF
THE CWA. LOOKS LIKE OUR BEST INSTABILITY SHOULD BE NOW TROUGH
AROUND 18Z...THEN TAPERING OFF AFTER THAT. CURRENTLY HAVE A
TORNADO WATCH IN EFFECT FOR THE WESTERN COUNTIES THIS MORNING.
SHORT WAVE MOVING EAST OF THE CWA THIS EVENING...BUT WE REMAIN IN
A MOIST AIR MASS WITH CONTINUED SOUTHWEST FLOW THROUGH WEDNESDAY.
HAVE LEFT POPS IN THROUGH THE SHORT TERM...WITH BEST POPS ACROSS
THE NORTH. MAIN COLD FRONT STILL TO OUR WEST WEDNESDAY MORNING.
HAVE STAYED ON WARM SIDE OF MAV/MET BUT RAIN AND CLOUDS WILL CAUSE
SOME DIFFERENCES ESPECIALLY ON THE MAX TEMPERATURES.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
STRONG UPPER CLOSED LOW MOVING ACROSS SOUTHERN CANADA SHOULD PULL
THE COLD FRONT THROUGH THE CWA WEDNESDAY NIGHT INTO THURSDAY
MORNING. AFTER THAT LOOKS LIKE A DRY PATTERN WITH NORTHWEST FLOW
ALOFT GRADUALLY BECOMING ZONAL BY THE WEEKEND. SOME MOISTURE
RETURN INDICATED ON THE LAST DAY...BUT AT THIS TIME WILL NOT ADD
MENTION OF SHOWERS.

&&

.AVIATION...
06Z UPDATE...
SHOWERS AND THUNDERSTORMS MOVING INTO NW GA THIS MORNING. LOOKS
LIKE SHRA/TSRA WILL BEGIN TO AFFECT THE TAF SITES WITHIN THE NEXT
2-3 HOURS. LOW CEILINGS (BKN010-OVC020) SHOULD ALSO MOVE IN BY
09Z-10Z. ONCE THE PRECIP MOVES IN SHOULD SEE SHRA/TSRA ACROSS THE
AREA THROUGH 18Z-20Z. THE MAIN WAVE IS EXPECTED TO PUSH NE INTO
THE CAROLINAS BY 18Z TAKING THE MAIN AREA OF PRECIP WITH IT. WINDS
ARE OUT OF THE SE FOR NOW BUT WILL TURN TO THE SW BY 12Z-14Z.
WINDS SPEEDS WILL BE IN THE 6-12KT RANGE WITH HIGHER GUST IN AND
AROUND TSRA DEVELOPMENT. VSBYS WILL IN THE MVFR-VFR RANGE EXCEPT
IN A THUNDERSTORMS WHERE YOU WILL SEE SOME IFR VSBYS TEMPORARILY

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  65  79  65  81 /  90  30  30  40  30
ATLANTA         78  66  79  68  80 /  90  20  30  40  30
BLAIRSVILLE     72  61  74  62  76 /  90  30  40  60  40
CARTERSVILLE    77  65  79  64  81 /  90  20  40  50  30
COLUMBUS        85  69  84  70  84 /  90  20  20  20  20
GAINESVILLE     72  65  75  64  77 /  90  30  40  50  30
MACON           85  66  85  68  85 /  80  20  20  20  20
ROME            79  65  81  64  82 /  90  20  40  60  40
PEACHTREE CITY  78  65  80  65  81 /  90  20  30  40  20
VIDALIA         85  67  87  69  87 /  70  30  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CARROLL...CATOOSA...CHATTOOGA...DADE...FLOYD...HARALSON...
HARRIS...HEARD...POLK...TROUP...WALKER...WHITFIELD.

&&

41
Hazardous weather outlook, Oct 24, 1:35 PM EDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT SUN OCT 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
135 PM EDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF WEST
GEORGIA LATE TONIGHT.

.SYNOPSIS...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE TO THE AREA MONDAY
MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION
FOR ANY SEVERE THUNDERSTORMS WILL BE FROM ATLANTA AND WEST LATE
TONIGHT.

.DISCUSSION...
ABUNDANT MOISTURE WILL BE INCREASING ACROSS THE AREA. A STRONG UPPER
LEVEL DISTURBANCE WILL MOVE TO THE AREA WITH GOOD VERTICAL WIND
SHEAR ASSOCIATED. HOWEVER THE LIMITING FACTOR WILL BE INSTABILITY AS
MOST UNSTABLE CAPES WILL BE LESS THAN 1000.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. THERE WILL BE A
CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY THROUGH THURSDAY.
NO HAZARDOUS IS EXPECTED AT THIS TIME FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:17 AM EDTSevere Thunderstorm WarningFFCDade, Walker43 min
Oct 25, 5:20 AM EDTTornado WarningFFCDade, Walker25 min
Oct 25, 5:37 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield23 min
Oct 25, 5:49 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Gordon41 min
Oct 25, 6:04 AM EDTSevere Thunderstorm WarningFFCGilmer, Murray, Whitfield31 min
Oct 25, 6:07 AM EDTSevere Thunderstorm WarningFFCHaralson, Polk38 min
Oct 25, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Pickens44 min
Oct 25, 6:27 AM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Paulding48 min
Oct 25, 6:37 AM EDTSevere Thunderstorm WarningFFCBartow23 min
Oct 25, 6:40 AM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Heard50 min
Oct 25, 6:54 AM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, Towns, Union, White43 min
Oct 25, 7:11 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton49 min
Oct 25, 7:54 AM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 2 more51 min
Oct 25, 10:06 AM EDTSevere Thunderstorm WarningFFCBaldwin, Jones39 min
Oct 25, 10:41 AM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington49 min
Oct 25, 11:48 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen42 min
Oct 25, 1:41 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski49 min
Oct 25, 1:52 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson53 min
Oct 25, 2:38 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs52 min
Oct 25, 2:49 PM EDTTornado WarningFFCHouston, Twiggs26 min
Oct 25, 3:13 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens47 min
Oct 25, 3:22 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington38 min
Oct 25, 3:35 PM EDTTornado WarningFFCJohnson, Laurens25 min
Oct 25, 3:39 PM EDTTornado WarningFFCLaurens36 min
Oct 25, 3:51 PM EDTTornado WarningFFCEmanuel, Treutlen39 min
Oct 25, 4:15 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Treutlen45 min
Oct 25, 4:24 PM EDTTornado WarningFFCEmanuel51 min
Oct 25, 4:59 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen46 min
Oct 25, 5:15 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter45 min
Oct 25, 5:38 PM EDTSevere Thunderstorm WarningFFCEmanuel24 min
Oct 25, 6:10 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens50 min
Oct 25, 6:32 PM EDTSevere Thunderstorm WarningFFCDooly, Houston28 min
Oct 25, 6:51 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson39 min
Oct 25, 7:25 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson21 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.